Thunderstorm Wind, Maries
- When
- July 2, 4:09 PM CST
- Where
- Maries County, 0.88 mi SW of Vichy
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.110, -91.760
An isolated severe thunderstorm produced severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An isolated severe thunderstorm produced severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 2, 2:00 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT MON JUL 2 2012 .DISCUSSION... A FEW PULSE THUNDERSTORMS ARE CURRENTLY SHOWING UP ON RADAR OVER THE FAR EASTERN OZARKS THIS AFTERNOON. A WEAKNESS IN THE SUMMER TIME RIDGE HAS ALLOWED A LITTLE BETTER GROWTH IN THE CU FIELD ESPECIALLY OUT EAST. THE EASTERN AND NORTHEASTERN AREAS OF THE OZARKS WILL HAVE AT LEAST A SMALL CHANCE FOR SEEING SOME RAINFALL FROM NOW THROUGH EARLY THIS EVENING. THE WEAKNESS WILL STILL BE AROUND FOR TOMORROW WITH A SLIGHT CHANCE FOR ISOLATED SHOWERS AND THUNDERSTORMS TO ONCE AGAIN DEVELOP IN THE AFTERNOON. THE BEST CHANCE WILL REMAIN OVER THE EASTERN HALF OF THE OZARKS. TEMPERATURES WILL BE A FEW DEGREES WARMER AND GRADUALLY WARMING THROUGH THE END OF THE WEEK. BY THE MIDDLE AND END OF THE WEEK...THE SUMMERTIME RIDGE WILL REESTABLISH ITS SELF OVER THE CENTRAL U.S. AND THIS WILL BRING HOTTER AND DRIER WEATHER FOR THE SOUTHEAST KANSAS AND THE MISSOURI OZARKS. AFTERNOON HIGH TEMPERATURES WILL ONCE AGAIN BE AROUND THE CENTURY MARK WITH HEAT INDEX VALUES APPROACHING 105. HAVE HELD OFF ON ANY HEAT PRODUCTS AT THIS TIME AND WILL LET THE OVERNIGHT FORECASTER TAKE A LOOK AT THE LATEST MODEL GUIDANCE. IT APPEARS WE MAY HAVE ANOTHER EPISODE OF EXTREME AND POSSIBLE RECORD HEAT BY THE END OF THE WEEK. VERY SLIM TO NONE RAIN CHANCES THROUGH THE DAY 7 OF THE FORECAST PERIOD. GRIFFIN && .AVIATION... THE PRIMARY WEATHER IMPACT FOR AVIATORS OVER THE NEXT 24 HOURS WILL BE ISOLATED THUNDERSTORMS THIS AFTERNOON. BY MID AFTERNOON...A FEW THUNDERSTORMS ARE EXPECTED TO FORM IN THE VICINITY OF THE MISSOURI ARKANSAS BORDER. THESE STORMS WILL SLOWLY LIFT NORTHWARD INTO MISSOURI DURING THE LATE AFTERNOON HOURS...DIMINISHING IN THE EVENING AFTER SUNSET. THIS ACTIVITY SHOULD...FOR THE MOST PART...STAY SOUTH OF THE SPRINGFIELD AND JOPLIN AERODROMES...WITH THE MAIN IMPACT BEING TO THE BRANSON AERODROME. KARDELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1256 PM CDT MON JUL 2 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1256 PM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THERE IS NO ORGANIZED RISK FOR SEVERE STORMS TODAY. AIR TEMPERATURES AND HEAT INDICES WILL RETURN TO THE MID 90S TO UPPER 90S THIS AFTERNOON. DRY VEGETATION ALONG WITH ON GOING DROUGHT CONDITIONS AND LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL CAUSE AN ELEVATED FIRE DANGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. AIR TEMPERATURES AND HEAT INDICES WILL RETURN TO THE MID 90S TO AROUND 100 DEGREES FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT MON JUL 2 2012
MOZ082-021900-
TEXAS MO-
130 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TEXAS COUNTY UNTIL
200 PM CDT...
AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAZELTON...OR 11 MILES NORTH OF HOUSTON...
MOVING NORTH AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE HAZELTON.
PEOPLE IN NORTHERN TEXAS COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3745 9191 3742 9205 3761 9215 3760 9194
3760 9189 3759 9188
TIME...MOT...LOC 1830Z 174DEG 13KT 3750 9200
KARDELLThe St Louis radar (KLSX), 114 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386401.